Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 29, 2005, 4:38 PM CDT for Gibson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2005, 4:38 PM CDT (21:38 UTC)
- Expired
- Apr 29, 2005, 5:16 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Gibson County, TN
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 292138
SVRMEG
TNC053-292215-
/O.NEW.KMEG.SV.W.0093.050429T2138Z-050429T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT FRI APR 29 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GIBSON COUNTY IN NORTHWEST TENNESSEE
* UNTIL 515 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTH OF EATON...OR ABOUT 12 MILES
SOUTHWEST OF TRENTON...AND MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUMBOLDT...
BRADFORD AND MILAN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3598 8918 3580 8891 3581 8870 3607 8870
3612 8879
$$1 follow-up statement
000
WWUS54 KMEG 292216
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT FRI APR 29 2005
TNC053-292226-
/O.EXP.KMEG.SV.W.0093.000000T0000Z-050429T2215Z/
GIBSON TN-
516 PM CDT FRI APR 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR GIBSON COUNTY EXPIRED AT 515
PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR PARTS OF EASTERN ARKANSAS AND WESTERN TENNESSEE.
LAT...LON 3598 8918 3580 8891 3581 8870 3607 8870
3612 8879
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:48 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 29, 2:48 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 248 PM CDT FRI APR 29 2005 .DISCUSSION...01Z SURFACE ANALYSIS PLACES CENTER OF LOW PRESSURE ACROSS COAHOMA COUNTY MISSISSIPPI WITH TRAILING COLD FRONT ACROSS SOUTHEAST ARKANSAS. MAIN SHORT TERM CONCERN IS SEVERE WEATHER POTENTIAL. RUC/12KM NAM MODEL ANALYSIS SUGGESTS THAT COLD FRONT WILL MOVE TOWARDS MISSISSIPPI/ALABAMA BORDER BY 6Z. THREE HOUR PRESSURE CHANGES FINALLY STARTING TO SHOW EASTWARD MOVEMENT OF LOW. BEST INSTABILITY...THOUGH WEAK REMAINS ACROSS NORTHERN MISSISSIPPI WITH 500-600 J/KG SURFACE BASED CAPE...LI/S AROUND -3 AND 0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND MLCAPES AROUND 1500 J/KG. ENVIRONMENT MENTIONED ABOVE STILL SUPPORTIVE OF SEVERE POTENTIAL WITH A NEW WATCH TO AFFECT PORTIONS OF NORTHERN MISSISSIPPI UNTIL 5 AM CDT SATURDAY. IN ADDITION WILL MAKE SOME ADJUSTMENTS TO ARKANSAS ZONES BASED ON CURRENT TRENDS. UPDATED GRIDS WILL BE OUT SHORTLY. CJC .PREV DISCUSSION...ISSUED 248 PM CDT FRI APR 29 2005 FRONTAL BOUNDARY HAS BEGUN TO LIFT NORTH A LITTLE IN THE LAST COUPLE OF HOURS IN RESPONSE TO THE STRENGTHENING SURFACE LOW NOW LOCATED JUST NORTH OF TEXARKANA. ALL OF THE THUNDERSTORM ACTIVITY THAT HAS DEVELOPED SO FAR HAS BEEN ALONG AND NORTH OF THE FRONT. EVENTUALLY THERE SHOULD BE SOME THUNDERSTORM DEVELOPMENT SOUTH OF THE FRONT AND ANY OF THESE STORMS SHOULD HAVE THE POTENTIAL TO BE AT LEAST SEVERE IF NOT TORNADIC. THERE MAY ALSO BE LOCALLY HEAVY RAINFALL ALONG THE FRONT AS WELL. FRONT WILL MOVE EAST OF THE FORECAST AREA BY 12Z SO HAVE LEFT SATURDAY FORECAST DRY. THE WEEKEND SHOULD REMAIN DRY AS HIGH PRESSURE HANGS IN OVER THE REGION. BY MONDAY NIGHT FRONTAL BOUNDARY BEGINS TO SHIFT BACK NORTH AND STALL OUT NEAR THE FORECAST AREA AND SHOULD BE CLOSE ENOUGH THAT WE WILL HAVE A RISK OF SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH FRIDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 29, 3:14 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CDT FRI APR 29 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-301100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 314 PM CDT FRI APR 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE MAJORITY OF THE MID SOUTH. THE MODERATE RISK AREA IS GENERALLY ALONG AND SOUTH OF I-40. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID SOUTH. A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH TONIGHT. ADDITIONAL THUNDERSTORMS WILL DEVELOP AND PERSIST INTO THE LATE EVENING HOURS. SOME THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS REQUESTED.
In the hours before
Local storm report, Apr 29, 3:43 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
0337 PM HAIL LUXORA 35.76N 89.93W
04/29/2005 1.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL
0342 PM HAIL WEINER 35.62N 90.90W
04/29/2005 1.75 INCH POINSETT AR TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE
&&
JFBSpecial weather statement, Apr 29, 3:59 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CDT FRI APR 29 2005 ARZ018-026-027-292115- CRAIGHEAD AR-GREENE AR-POINSETT AR- 359 PM CDT FRI APR 29 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD...GREENE AND POINSETT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF BROOKLAND AT 359 PM CDT...MOVING EAST AT 45 MPH. IN ADDITION...ANOTHER STRONG STORM WAS LOCATED WEST OF TRUMANN...MOVING EAST NORTHEAST AT 45 MPH. THE MAIN THREAT WITH THESE THUNDERSTORMS IS SMALL HAIL. PEOPLE IN CRAIGHEAD...GREENE AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY... MONETTE...PARAGOULD AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 29, 4:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
417 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
0337 PM HAIL LUXORA 35.76N 89.93W
04/29/2005 1.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL
0342 PM HAIL WEINER 35.62N 90.90W
04/29/2005 1.75 INCH POINSETT AR TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE
0410 PM HAIL 3 N RIPLEY 35.79N 89.53W
04/29/2005 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL
&&
JFBLocal storm report, Apr 29, 4:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
0337 PM HAIL LUXORA 35.76N 89.93W
04/29/2005 1.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL
0342 PM HAIL WEINER 35.62N 90.90W
04/29/2005 1.75 INCH POINSETT AR TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE
0410 PM HAIL 3 N RIPLEY 35.79N 89.53W
04/29/2005 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL
0427 PM HAIL FISHER 35.49N 90.97W
04/29/2005 1.75 INCH POINSETT AR FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL COVERING THE GROUND
&&
JFBSpecial weather statement, Apr 29, 4:36 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 436 PM CDT FRI APR 29 2005 TNZ020-292145- GIBSON TN- 436 PM CDT FRI APR 29 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GIBSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF EATON AT 436 PM CDT...MOVING EAST AT 50 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN GIBSON COUNTY...INCLUDING THE CITIES OF HUMBOLDT...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 29, 4:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT FRI APR 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CARAWAY 35.76N 90.33W
04/29/2005 1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
0320 PM HAIL 2 N THREE WAY 35.73N 90.25W
04/29/2005 1.00 INCH MISSISSIPPI AR POST OFFICE
QUARTER SIZE HAIL REPORTED AT THE ETOWAH POST OFFICE
0337 PM HAIL LUXORA 35.76N 89.93W
04/29/2005 1.00 INCH MISSISSIPPI AR LAW ENFORCEMENT
SHERIFF OFFICE IN LUXORA REPORTED QUARTER SIZE HAIL
0342 PM HAIL WEINER 35.62N 90.90W
04/29/2005 1.75 INCH POINSETT AR TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL CAUSING VEHICLE DAMAGE
0410 PM HAIL 3 N RIPLEY 35.79N 89.53W
04/29/2005 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED IN THE COMMUNITY OF CENTRAL
0427 PM HAIL FISHER 35.49N 90.97W
04/29/2005 1.75 INCH POINSETT AR FIRE DEPT/RESCUE
GOLF BALL SIZE HAIL COVERING THE GROUND
0435 PM HAIL 4 SE FRIENDSHIP 35.87N 89.19W
04/29/2005 0.75 INCH CROCKETT TN PUBLIC
PENNY SIZE HAIL REPORTED IN THE TOWN OF CROCKETT MILLS
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:31 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 44 min |
| Apr 29, 4:13 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Lauderdale | 33 min |
| Apr 29, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 53 min |
| Apr 29, 5:43 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 27 min |
| Apr 29, 5:54 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 43 min |
| Apr 29, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.